Make your own free website on Tripod.com

FDA
HOME • Hip Shop • LIBRARY • Links • Search • JOIN HERE • Disclaimer • Contents

REPORT STEROID INDUCED AVN TO THE FDA

I know from time to time, this issue keeps coming up about taking the drug company or doctors to court for the effects the steroids have had on various readers. 

I had followed up not that way, but did contact the FDA.  I was thinking that really the incidence of how many of us get steroid associated AVN might be much higher then they figure it is.  I was quoted about 11% of those taking steroids get it now they figure.  But there is no reporting agency that the doctors have to report cases to, so no one really knows!

I know that you can as a consumer, report to the FDA any adverse side effects from drugs.  It might behoove all who have steroid associated AVN, to report the side effect to the FDA.  Who knows?  It might result in the labeling being more definitive towards the cause and effect.  I know for certain that in one drug reference I have for nursing, it is not even mentioned as a side effect except when used injected directly into joints.  We all know that most of us end up getting it not that way, but from oral and/or IV usage from steroids. 

So I wrote to the FDA.  It is now possible to report all your findings via the Internet at:

https://www.fda.gov/medwatch/index.html

I see it as the only way that the world will get the notice that steroids can cause this effect it does to so many of us.  Who knows how many of us are out there?  It is just like our duty to vote, so too is it our duty to report the effects we have suffered from particular drugs. The medical community is not reporting this on a routine basis they don't have time.  They have too much other mandatory reporting, they don't have time for this sort of thing, so it just goes on unreported and unnoticed.

The labeling for steroids was set up years ago in the 90's and has had very few changes at all ever made to the labels. Just last year they amended the labeling of Didronel, stating that it is recommended to take it when you are taking glucocorticosteorids.  It lessens the risk you have of developing osteoporosis.  But they were not able to get the comment posted to the real place it needs to be, on the label of steroids. It is only by incidence that a doctor would even know to prescribe Didronel concurrently with steroids.  We don't know if it has any effect at curtailing the rate of AVN cases appearing.  It was proven however to be effective in reducing the number of case of osteoporosis, which is not the same disease as is AVN (Osteonecrosis) 

So I hope, that any of you that seem to feel you have suffered from the use of steroids, will take the time to go to this web site and let the FDA know what happened to you.  I really feel it has to happen at a grass routes level to make it known.  Many of us would have still taken the steroids had we know the possible outcome, but at least if we had been informed of the prevalence of this occurring, we might have felt like we all made an informed choice to proceed with the steroids.

Gads, I have had now 8 joints affected, and now have cataracts attributed to the steroids as well.  I just wonder when it is going to stop?

M. Susan M

 

Support This Site

Click the links below
to explore the
TOTALLYHIP web site

Hip Education
X-Rays
Scar Showcase
Linda's Story
Stories
Photo Albums
Communicate
Prayer Rock
Dedication
Celebrate
In the News
Awards

Amputation
Anesthesia
Brace
Celebrities
Exercise
FDA
Find a Doctor
Gadgets
Helpful Hints
Inventors
Leg Lengths
Guide to Pain
Managing Pain
Pool
Precautions
Questions to ask
Recalled Sulzer
SEX Post-Op
Surgery Room Photos
Walking

HOME
Hip Shop
LIBRARY
Links
Search
JOIN HERE
Disclaimer
Contents

Shop at Amazon.com!

Back ] Home ] Up ] Next ]

 

Support This Site 

1996-2011 by Linda May-Bowser

ALL mail sent to me is subject to be added to the newsletter unless marked PRIVATE!
All photos and printed materials on this web site may not be reproduced, stored in a retrieval system, or transmitted in whole or in part or by any means, electronic or mechanical, photocopying, recording, or otherwise, without the prior written permission of the author.